The Kansas-based Plastikon Healthcare voluntarily recalled three lots of Milk of Magnesia oral suspension, one lot of Acetaminophen, and six lots of Magnesium Hydroxide "due to microbial contamination and failure to properly investigate failed microbial testing," the FDA said in a Thursday press release.
The agency said the products could potentially cause intestinal distress such as diarrhea or abdominal pain. Individuals with a compromised immune system have a higher probability of developing a widespread, potentially life-threatening infection when ingesting or otherwise exposed to contaminated products.
A file image shows a woman grabbing her stomach in response to abdominal pain. (Photo By BSIP/UIG Via Getty Images)
The FDA said the company has not received any customer complaints or "adverse events" related to these products.
"Plastikon Healthcare places the utmost emphasis on patient safety and product quality at every step in the manufacturing and supply chain process," the FDA said.
The company reportedly notified its direct customers about the possibly contaminated products through a recall letter that arranged for their return, the FDA said. It advised anyone with an existing inventory of the products to stop use and distribution and quarantine immediately.
FOX Business has reached out to Plastikon for additional details but did not hear back before publication.